Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 48, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 6, 2005, 9:02 AM CDT for Simpson County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 9:02 AM CDT (14:02 UTC)
- Expired
- Apr 6, 2005, 9:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 46 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:55 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 6, 7:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 061402
TORJAN
MSC127-061445-
/O.NEW.KJAN.TO.W.0048.050406T1402Z-050406T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
902 AM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITIES OF...MENDENHALL...MAGEE
* UNTIL 945 AM CDT
* AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHEAST OF PINOLA...OR ABOUT 13 MILES SOUTHWEST OF MAGEE...MOVING
NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MAGEE BY 915 AM CDT
MENDENHALL BY 920 AM CDT
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3177 8998 3177 8984 3187 8965 3206 8966
3206 8996
$$
GAGAN1 follow-up statement
000
WWUS54 KJAN 061417
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 AM CDT WED APR 6 2005
MSC127-061445-
/O.CON.KJAN.TO.W.0048.000000T0000Z-050406T1445Z/
SIMPSON MS-
916 AM CDT WED APR 6 2005
...A TORNADO WARNING CONTINUES UNTIL 945 AM CDT FOR EASTERN SIMPSON
COUNTY...
AT 905 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO SOUTHEAST
OF PINOLA. THIS TORNADO WAS CURRENTLY LOCATED 2 MILES WEST OF
MAGEE...MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RURAL SIMPSON COUNTY AT 930 AM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3181 8993 3181 8980 3187 8965 3206 8966
3206 8996
$$
GAGANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:10 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 6, 7:10 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT WED APR 6 2005
.DISCUSSION...UPDATED ZONES OUTR SHORTLY FOR NEW TORNADO WATCH TILL
18Z. /CAB/
.PREVIOUS DISCUSSION...
(TODAY)...CONCERNS TODAY ARE CENTERED AROUND A POTENTIAL SEVERE
WEATHER AND FLASH FLOOD EVENT. LATEST OBSERVATIONAL DATA AND RUC
GUIDANCE INDICATE STRONG JET MAX ROUNDING BASE OF AMPLIFYING TROUGH
OVER THE CNTRL/SRN PLAINS...WHILE INCREASING LOW LEVEL THETAE RIDGE
AXIS OVER THE GULF POINTS NOSE INTO THE FORECAST AREA.
INCREASING UPPER LEVEL DIVERGENCE IN THE EXIT REGION OF JET COMBINED
WITH INCREASING MOISTURE TRANSPORT ARE SETTING THE STAGE FOR A
POTENTIAL FLASH FLOOD EVENT OVER SOUTHEAST PORTIONS OF THE FORECAST
AREA...WHERE PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO
WELL ABOVE 1.5 INCHES. AS IN RECENT EVENTS...MESOSCALE INFLUENCES
WILL HAVE A LOT TO SAY ABOUT WHERE AND HOW MUCH RAIN WILL FALL...BUT
IT IS BECOMING MORE APPARENT THAT SE MS WILL ONCE AGAIN BE PRONE TO
A CONVECTIVE TRAINING SCENARIO LATER TODAY AS THE INITIAL CONVECTIVE
BOUNDARY APPROACHING THE MS RIVER BEGINS TO STALL AND PROVIDES A
FOCUS FOR CONVECTIVE REGENERATION. THERE ARE ALREADY SIGNS OF THIS
OCCURRING AS SRN END OF THE LCS HAS STARTED TO SLOW DOWN AND HANG UP
A LITTLE OVER CNTRL LA. WE HAVE ISSUED A FLASH FLOOD WATCH FOR SE
PORTIONS OF THE AREA WHERE RECENT VERY HEAVY RAINFALL HAS LEFT
GROUND MOISTURE HIGH...BUT THE WATCH COULD BE EXPANDED TO THE
NORTHWEST THIS MORNING IF THE LCS SLOWS DOWN MORE THAN EXPECTED.
CONCERNING SEVERE WEATHER POTENTIAL...WARNING OPERATIONS ARE
CURRENTLY IN PLACE WITH TORNADO WATCH FOR SRN HALF OF FORECAST AREA.
SEVERAL INGREDIENTS HAVE COME IN PLACE FOR THUNDERSTORMS TO BECOME
SEVERE...ESPECIALLY ALONG AND SE OF THE CURRENT LCS POSITION...WHERE
INDICATIONS ARE THAT BETTER INSTABILITY/LOW LEVEL SHEAR AND MOISTURE
ARE TO BE EXPECTED AS THE DAY WEARS ON. HAVE PLACED HIGHER
PROBABILITIES FOR DAMAGING WIND GUSTS/TORNADOES/AND LARGE HAIL OVER
SAID REGION...BUT EXPECT ANOTHER AREA OF SEVERE THUNDERSTORM
GENERATION MAY BE POSSIBLE THIS AFTERNOON AND EVENING BEHIND THE
LCS...OVER WRN PORTIONS OF THE FORECAST AREA WHERE THE UPPER LEVEL
TROUGH AXIS WILL BRING SECOND ROUND OF FORCING AND DESTABILIZATION
ABOVE WHAT SHOULD BE INCREASING LOW LEVEL LAPSE RATES. EXPECT IF
THIS OCCURS...SUPERCELLS MAY DEVELOP WITH LARGE HAIL BEING THE
PRIMARY RISK.
(TONIGHT)...SEVERE WEATHER/HEAVY RAIN COULD CONTINUE INTO THE EARLY
EVENING EASTERN MOST AREAS...BUT EXPECT WEATHER TO QUIET DOWN
OVERNIGHT WITH RAIN CHANCES ASSOCIATED WITH UPPER LOW CONFINED TO
THE AREA NORTH OF INTERSTATE 20. /EC/
.LONG TERM...
NO MAJOR CHANGES TO THE LONG TERM FORECAST ALTHOUGH MINOR TWEAKS
WERE MADE.
THE STRONG UPPER LOW IS EXPECTED TO CONTINUE MIGRATING EASTWARD
ACROSS THE SOUTHERN EDGE OF THE TENNESSEE VALLEY ON THURSDAY AND
FINALLY DRAG A WEAK COLD FRONT THROUGH THE FORECAST AREA DURING THE
AFTERNOON AND EARLY EVENING HOURS. STILL EXPECTING LOTS OF CLOUDS TO
BE ABOUT...ESPECIALLY ALONG AND BEHIND THE BOUNDARY. ANTICIPATE A
GOOD COVERAGE OF AT LEAST ISOLATED RAIN SHOWERS AS WELL WITH COLD
TEMPERATURES ALOFT ON THE SOUTHERN EDGE OF THE UPPER COLD CORE
SUPPORTED SOME THUNDEROUS CONVECTION. SMALL HAIL MAY BE A
POSSIBILITY WITH STORMS NORTH OF INTERSTATE TWENTY WITH FREEZING
LEVELS IN THE 9 KFT RANGE...BUT NO SEVERE WEATHER IS EXPECTED AT
THIS JUNCTURE. BOOSTED THE GOING POP NUMBERS UP A BIT FOR THURSDAY
AFTERNOON GIVEN THE CONTINUED UPWARD TREND OF MODEL CONSENSUS.
SOME THUNDER COULD LINGER IN NORTHEAST ZONES INTO THE EVENING GIVEN
HELP FROM UPPER DEFORMATION AROUND THE LOW CENTER...BUT LOOK FOR
MAINLY JUST PATCHY LIGHT RAIN ELSEWHERE AS A LOW LEVEL COLD
ADVECTION REGIME BUILDS IN.
THE LOW LEVEL TEMP TROUGH WILL LINGER ACROSS THE FORECAST AREA
FRIDAY AS THE UPPER LEVEL LOW CONTINUES TO PULL AWAY AND MEX
GUIDANCE NUMBERS ARE AFFIRMING HIGHS SHOULD ONLY BE IN THE MID AND
UPPER 60S. ANY PATCHES OF LIGHT RAIN SHOULD EXIT NORTHEAST ZONES
EARLY IN THE DAY WITH SOME HOLES IN THE STRATOCU FIELD EXPECTED BY
AFTERNOON.
A SURFACE RIDGE BUILDS IN TO THE LOWER MISSISSIPPI VALLEY FOR
SATURDAY WITH GENERALLY NICE WEATHER ALTHOUGH LINGERING LOW LEVEL
MOISTURE COULD BE A RECIPE FOR DIURNAL STRATUS. THUS...CLOUD COVER
BUMPED UP A LITTLE.
THE LATEST OPERATIONAL EURO AND GFS MODEL RUNS ARE EXHIBITING
RELATIVELY STRONG AGREEMENT CONCERNING THE NEXT HYBRID
SHORTWAVE/CUT-OFF LOW EXPECTED TO HEAD OUR WAY THE FIRST OF NEXT
WEEK. MOISTURE AND LOW LEVEL WARM ADVECTION SHOULD SHIFT INTO AT
LEAST WESTERN ZONES BY MONDAY. POPS WERE BUMPED UP A BIT FROM THE
SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD GIVEN THE STATED MODEL
AGREEMENT. THERE IS STILL MUCH TIME TO PASS BEFORE THIS FORECASTED
EVENT...BUT THESE TWO MODELS ARE LOOKING WETTER AND STORMIER WITH
SUCCESSIVE RUNS. STAY TUNED...
/BB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM TO 7 PM WEDNESDAY FOR
MSZ058-MSZ066-MSZ074-MSZ073-MSZ072-MSZ057-MSZ065-MSZ064.
LA...NONE.
AR...NONE.
&&
SHORT TERM: 43
LONG TERM: 50Hazardous weather outlook, Apr 6, 6:07 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 607 AM CDT WED APR 06 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071107- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 607 AM CDT WED APR 06 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE WEATHER WILL CONTINUE TO BE POSSIBLE TODAY OVER THE ENTIRE OUTLOOK AREA...WITH THE GREATEST RISK OVER CENTRAL AND EASTERN PORTIONS OF MISSISSIPPI. A COMBINATION OF VERY UNSTABLE AIR...STRONG WIND SHEAR...AND AN APPROACHING STRONG LOW PRESSURE SYSTEM...HAVE SET THE STAGE FOR A SEVERE WEATHER EVENT THAT COULD LAST INTO THE EVENING HOURS. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS ALREADY DEVELOPED THIS MORNING AND THIS LINE WILL CONTINUE TO BE A FOCUS FOR ADDITIONAL SEVERE WEATHER AS IT CONTINUES TO MOVE SLOWLY EAST. STRONG WIND SHEAR IN THE LOWEST LEVELS OF THE ATMOSPHERE SUGGESTS A SIGNIFICANT RISK FOR ISOLATED TORNADOES WILL EXIST...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 20. DAMAGING WIND GUSTS AND LARGE HAIL CAN ALSO BE EXPECTED. THE AREA WEST OF THE CURRENT LINE OF STORMS SHOULD SEE MORE THUNDERSTORMS ERUPT THIS AFTERNOON AS THE PRIMARY UPPER LEVEL LOW PRESSURE TROUGH APPROACHES. THE PRIMARY RISK ASSOCIATED WITH THESE STORMS WOULD BE LARGE HAIL. ...FLOODING... HEAVY RAINFALL WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA TODAY...WITH THE HEAVIEST RAINFALL EXPECTED TO EVENTUALLY OCCUR OVER SOUTHERN AND EASTERN MISSISSIPPI. A LINE OF STORMS WITH VERY HEAVY RAINFALL IS CURRENTLY MOVING ACROSS THE OUTLOOK AREA WILL BE ASSOCIATED WITH THE LINE OF STORMS CURRENTLY MOVING SLOWLY TO THE EAST. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE IN THE AREA ALONG AND SOUTHEAST OF A PRENTISS TO QUITMAN LINE. IN THAT AREA...A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE REQUIRED TODAY AND MAY BE REQUIRED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 6, 8:39 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM TORNADO 1 S MORTON 32.34N 89.66W
04/06/2005 SCOTT MS EMERGENCY MNGR
HOUSES DESTROYED AND TREES DOWN AT INTERSECTION OF HWY
481 AND STAGE ROAD
&&
DBLocal storm report, Apr 6, 8:43 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
843 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HAIL 2 E ROSEDALE 33.85N 91.00W
04/06/2005 0.75 INCH BOLIVAR MS EMERGENCY MNGR
INTERSECTION OF HWY 8 AND 17.
&&
DBLocal storm report, Apr 6, 8:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FUNNEL CLOUD 1 W CAMDEN 32.78N 89.86W
04/06/2005 MADISON MS EMERGENCY MNGR
REPORTED ON LORING RD.
&&
DBLocal storm report, Apr 6, 8:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM HAIL 5 S MONTICELLO 31.48N 90.11W
04/06/2005 1.75 INCH LAWRENCE MS EMERGENCY MNGR
&&
DBSpecial weather statement, Apr 6, 8:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 852 AM CDT WED APR 6 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061945- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 852 AM CDT WED APR 6 2005 ...SIGNIFICANT THREAT OF SEVERE THUNDERSTORMS AND TORNADOES ACROSS THE REGION TODAY... A LINE OF SEVERE THUNDERSTORMS EXTENDED ACROSS CENTRAL MISSISSIPPI FROM NEAR KOSCIUSKO TO NEAR MONTICELLO AT 845 AM. THESE STORMS HAVE A HISTORY OF PRODUCING SIGNIFICANT DAMAGE FROM TORNADOES AND HIGH WINDS...AS WELL AS LARGE HAIL. THESE STORMS WILL SLOWLY MOVE ACROSS EASTERN MISSISSIPPI THROUGH THE MIDDAY HOURS...WITH A CONTINUED SIGNIFICANT RISK OF TORNADOES...DAMAGING WINDS...AND LARGE HAIL. OTHER SEVERE THUNDERSTORMS WILL LIKELY DEVELOP FARTHER TO THE WEST ACROSS NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI AS THE DAY GOES ON. DAYTIME HEATING COMBINED WITH THE APPROACH OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT...WILL ALLOW SEVERE THUNDERSTORMS TO REDEVELOP. VERY LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS AS THEY PUSH ACROSS MISSISSIPPI THROUGH THE EVENING HOURS. THIS IS A DANGEROUS SITUATION...PARTICULARY ACROSS EASTERN MISSISSIPPI WHERE THERE IS A STRONG POSSIBILITY OF DAMAGING TORNADOES THIS MORNING AND EARLY AFTERNOON. PEOPLE SHOULD PAY VERY CLOSE ATTENTION TO WEATHER CONDITIONS TODAY...AND BE PREPARED TO MOVE TO SHELTER IF THREATENING WEATHER APPROACHES. AG
Special weather statement, Apr 6, 9:00 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 900 AM CDT WED APR 6 2005 LAZ026-MSZ030>033-037>039-043>066-072>074-061800- CONCORDIA LA-ADAMS MS-ATTALA MS-CHOCTAW MS- CLAIBORNE MS-CLARKE MS-CLAY MS-COPIAH MS-COVINGTON MS- FORREST MS-FRANKLIN MS-HINDS MS-JASPER MS-JEFFERSON MS- JEFFERSON DAVIS MS-JONES MS-KEMPER MS-LAMAR MS- LAUDERDALE MS-LAWRENCE MS-LEAKE MS-LINCOLN MS- LOWNDES MS-MADISON MS-MARION MS-NESHOBA MS-NEWTON MS- NOXUBEE MS-OKTIBBEHA MS-RANKIN MS-SCOTT MS-SIMPSON MS- SMITH MS-WARREN MS-WINSTON MS- TORNADO WATCH NUMBER 130 REMAINS VALID UNTIL 1 PM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 1 COUNTY IN NORTHEAST LOUISIANA CONCORDIA IN MISSISSIPPI THIS WATCH INCLUDES 34 COUNTIES IN CENTRAL MISSISSIPPI ATTALA CHOCTAW COPIAH HINDS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST JONES LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... VICKSBURG...WEST POINT...COLUMBUS...BROOKHAVEN...NATCHEZ... MAGEE...MENDENHALL...KOSCIUSKO...PEARL...BRANDON...RICHLAND... FOREST...MORTON...CARTHAGE...TAYLORSVILLE...RALEIGH... CRYSTAL SPRINGS...HAZLEHURST...WESSON...LAUREL...BAY SPRINGS... HEIDELBERG...FAYETTE...PORT GIBSON...MACON...BROOKSVILLE... QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION...DECATUR... CONEHATTA...DE KALB...SCOOBA...STARKVILLE...PRENTISS... BASSFIELD...PHILADELPHIA...PEARL RIVER...COLUMBIA...ACKERMAN... WEIR...WEST HATTIESBURG...LUMBERTON...PURVIS...MONTICELLO... NEW HEBRON...MERIDIAN...JACKSON...COLLINS...MOUNT OLIVE... LOUISVILLE...BUDE...ROXIE...MEADVILLE...HATTIESBURG...VIDALIA... FERRIDAY AND WEST FERRIDAY LAZ015>016-023>025-061500- CATAHOULA LA-FRANKLIN LA-MADISON LA-RICHLAND LA- TENSAS LA- TORNADO WATCH NUMBER 129 REMAINS VALID UNTIL 10 AM CDT FOR THE FOLLOWING AREAS IN LOUISIANA THIS WATCH INCLUDES 5 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA FRANKLIN MADISON RICHLAND TENSAS THIS INCLUDES THE CITIES OF...TALLULAH...WINNSBORO...RAYVILLE... DELHI...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH AND WATERPROOF CAB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:17 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey | 58 min |
| Apr 6, 4:53 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 67 min |
| Apr 6, 4:57 AM CDT | Tornado Warning | JAN | Holmes, Humphreys | 48 min |
| Apr 6, 5:03 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 57 min |
| Apr 6, 5:35 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 70 min |
| Apr 6, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 53 min |
| Apr 6, 5:52 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Apr 6, 6:04 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Apr 6, 6:13 AM CDT | Tornado Warning | JAN | Copiah | 49 min |
| Apr 6, 6:20 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 70 min |
| Apr 6, 6:26 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 64 min |
| Apr 6, 6:40 AM CDT | Tornado Warning | JAN | Rankin, Simpson | 65 min |
| Apr 6, 7:30 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 60 min |
| Apr 6, 7:36 AM CDT | Tornado Warning | JAN | Madison | 54 min |
| Apr 6, 7:41 AM CDT | Tornado Warning | JAN | Rankin, Scott | 64 min |
| Apr 6, 8:01 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 6, 8:08 AM CDT | Tornado Warning | JAN | Leake | 67 min |
| Apr 6, 8:12 AM CDT | Tornado Warning | JAN | Simpson | 48 min |
| Apr 6, 8:18 AM CDT | Tornado Warning | JAN | Attala, Leake, Madison | 42 min |
| Apr 6, 8:19 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 56 min |
| Apr 6, 8:21 AM CDT | Tornado Warning | JAN | Rankin | 39 min |
| Apr 6, 8:32 AM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 58 min |
| Apr 6, 8:34 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 26 min |
| Apr 6, 8:41 AM CDT | Tornado Warning | JAN | Neshoba | 64 min |
| Apr 6, 8:45 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 60 min |
| Apr 6, 8:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 62 min |
| Apr 6, 9:10 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Marion | 65 min |
| Apr 6, 9:15 AM CDT | Flash Flood Warning | JAN | Attala | 2 hr |
| Apr 6, 9:20 AM CDT | Tornado Warning | JAN | Winston | 55 min |
| Apr 6, 9:27 AM CDT | Tornado Warning | JAN | Scott, Smith | 63 min |
| Apr 6, 9:30 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 60 min |
| Apr 6, 9:31 AM CDT | Flash Flood Warning | JAN | Simpson, Smith | 4 hr |
| Apr 6, 9:40 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 50 min |
| Apr 6, 9:45 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore | 60 min |
| Apr 6, 9:58 AM CDT | Tornado Warning | JAN | Simpson, Smith | 62 min |
| Apr 6, 10:02 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 58 min |
| Apr 6, 10:14 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Apr 6, 10:22 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 68 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| Apr 6, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 47 min |
| Apr 6, 10:31 AM CDT | Tornado Warning | JAN | Lamar, Marion | 59 min |
| Apr 6, 10:38 AM CDT | Tornado Warning | JAN | Jasper, Newton | 67 min |
| Apr 6, 10:44 AM CDT | Tornado Warning | JAN | Carroll, Leflore | 61 min |
| Apr 6, 10:49 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Montgomery | 56 min |
| Apr 6, 10:55 AM CDT | Tornado Warning | JAN | Covington, Jones, Smith | 65 min |
| Apr 6, 10:58 AM CDT | Tornado Warning | JAN | Lamar, Marion | 62 min |
| Apr 6, 11:05 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson | 25 min |
| Apr 6, 11:17 AM CDT | Flash Flood Warning | JAN | Attala | 118 min |
| Apr 6, 11:21 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 3 hr |
| Apr 6, 11:21 AM CDT | Tornado Warning | JAN | Forrest | 54 min |
| Apr 6, 11:37 AM CDT | Tornado Warning | JAN | Lauderdale, Newton | 53 min |
| Apr 6, 11:39 AM CDT | Tornado Warning | JAN | Jasper | 66 min |
| Apr 6, 11:43 AM CDT | Tornado Warning | JAN | Jones | 62 min |
| Apr 6, 12:02 PM CDT | Tornado Warning | JAN | Clarke | 58 min |
| Apr 6, 12:21 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 54 min |
| Apr 6, 12:31 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 74 min |
| Apr 6, 12:56 PM CDT | Tornado Warning | JAN | Clarke | 64 min |
| Apr 6, 1:08 PM CDT | Tornado Warning | JAN | Lauderdale | 52 min |
| Apr 6, 1:50 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 55 min |
| Apr 6, 1:51 PM CDT | Tornado Warning | JAN | Hinds | 24 min |
| Apr 6, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson | 53 min |
| Apr 6, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 48 min |
| Apr 6, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 42 min |
| Apr 6, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 56 min |
| Apr 6, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 69 min |
| Apr 6, 2:21 PM CDT | Tornado Warning | JAN | Franklin, Lincoln | 39 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 48 min |
| Apr 6, 2:30 PM CDT | Tornado Warning | JAN | Marion | 45 min |
| Apr 6, 2:32 PM CDT | Tornado Warning | JAN | Rankin | 58 min |
| Apr 6, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 41 min |
| Apr 6, 2:37 PM CDT | Flash Flood Warning | JAN | Rankin, Scott | 113 min |
| Apr 6, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 77 min |
| Apr 6, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 54 min |
| Apr 6, 2:51 PM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lamar | 39 min |
| Apr 6, 2:54 PM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 2 hr |
| Apr 6, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 47 min |
| Apr 6, 3:00 PM CDT | Tornado Warning | JAN | Copiah | 60 min |
| Apr 6, 3:02 PM CDT | Tornado Warning | JAN | Scott | 58 min |
| Apr 6, 3:06 PM CDT | Tornado Warning | JAN | Kemper, Leake, Neshoba | 54 min |
| Apr 6, 3:08 PM CDT | Tornado Warning | JAN | Attala, Montgomery | 67 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.